MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.5 race is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental manufacturer device report will be filed.As noted in the impella instructions for use: impella cp with smart assist system section: general patient care considerations ¿assess access site for bleeding and hematoma.¿ section: entering cardiac output use of the repositioning sheath and peel-away introducer ¿remove the peel-away introducer completely from the artery over the catheter shaft to prevent trauma and significant bleeding and apply manual pressure above the puncture site.¿ section: potential adverse events (united states) ¿acute renal dysfunction, aortic valve injury, bleeding, cardiogenic shock, cerebral vascular accident/stroke, death, hemolysis, limb ischemia, myocardial infarction, renal failure, thrombocytopenia and cardiac or vascular injury (including ventricular perforation).¿ this report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.It was reported while on impella cp support, the patient experienced bleeding at the impella insertion site.The perclose sutures were tightened down and hemostasis was achieved.It was noted that the patient expired while on support.Medical safety review of the event noted the use of the device cannot conclusively be associated with the outcome (patient's demise).

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20060330
Report Number1220648-2024-16543
Device Sequence Number15618797
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1410920(17)210228
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1410920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date08/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale
Patient EthnicityHispanic